I had 3 syringes of Juvederm Ultra Plus injected into my cheeks. The immediate results looked good, but 3 weeks later I am left with a spongy swollen looking face. My nasolabial folds now also look deeper. I don't know if the product has travelled down because I am a side sleeper. I am really unhappy with the results. Yet I am worried that Vitrase injections 1) may not remove the filler evenly; 2) dissolve my own HA making me look more hollow cheeked; 3) leave loose skin. I am 37 y.o.
Are There Any Solutions Besides Vitrase That Might Speed Up the Breakdown of Juvederm Ultra Plus? Thank You.
Doctor Answers (3)
Vitrase can correct irregularities with precision
At age 37, two syringes of Juvederm are usually enough to correct nasolabial creases and augment cheek volume. I suggest you have a follow-up exam to determine the best method to correct your contour.
The irregularities you describe may improve over the course of a few months, or may persist for longer than 1 year. The nice aspect of Juvederm and other HA fillers is that if the result is not perfect, you’re not “stuck with it.” So if you want immediate correction, you should consider treatment with vitrase. Vitrase is safe and does not deplete your own HA content. Micro-injections of small amounts can soften the irregularities with precision, and without residual loose skin.
How to breakdown fillers beside Vitrase
The only options to breakdown hyaluronic acid fillers like Juvederm are 1. time, or 2. hyaluronidase (Vitrase). Without a photo it's hard to comment on what happened with your filler, but I would suggest you seek an experienced injector for an evaluation and discussion about what would be best for you at this point. Often, when people come to me with problems from other injectors, the solution actually is to add more filler to even things out and lift an area. Remember though that if you do elect to have more filler added along with some taken out, these cannot be done on the same day, as the hyaluronidase won't know which filler is new and which is old and can dissolve both. So, you may need to have a staged process of treatment done, adding filler into a more appropriate place, and taking filler out of other areas.
"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
Hyaluronidase will dissolve Juvederm as fast as anything
There is nothing other than hyaluronidase to breakdown the Juvederrm. With that amount of filler, you might need more than one injection. However, you might consider another doctors opinion. You actually might do better with more filler.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.